Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 106, NWS Lake Charles, LA

November 30, 20165 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 30, 2016, 2:46 AM CST for 5 parishes in Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2016, 2:46 AM CST (08:46 UTC)
Expired
Nov 30, 2016, 3:30 AM CST
In force
44 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Acadia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 109 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 29, 8:50 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2318 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2318 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

685 
WUUS54 KLCH 300846
SVRLCH
LAC001-055-097-099-113-300930-
/O.NEW.KLCH.SV.W.0106.161130T0846Z-161130T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 AM CST WED NOV 30 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL VERMILION PARISH IN SOUTHWESTERN LOUISIANA...
  WEST CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
  SOUTH CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  SOUTHEASTERN ACADIA PARISH IN SOUTHWESTERN LOUISIANA...
  LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...

* UNTIL 330 AM CST

* AT 246 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR RAYNE TO NEAR INDIAN BAYOU...MOVING NORTHEAST
  AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAFAYETTE...CROWLEY...SCOTT...BREAUX BRIDGE...RAYNE...CARENCRO...
  ST. MARTINVILLE...LEONVILLE...ARNAUDVILLE...BROUSSARD...SUNSET...
  DUSON...MAURICE...GRAND COTEAU...CANKTON...RIDGE...INDIAN BAYOU...
  LYONS POINT...MIRE AND MILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTH
CENTRAL...CENTRAL AND SOUTHWESTERN LOUISIANA.

LAT...LON 3052 9193 3013 9182 3007 9238 3025 9241
TIME...MOT...LOC 0846Z 246DEG 34KT 3028 9232 3013 9229 

HAIL...0.88IN
WIND...60MPH
 
$$

TINGLER
3 follow-up statements
354 
WWUS54 KLCH 300909
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
309 AM CST WED NOV 30 2016

LAC113-300919-
/O.CAN.KLCH.SV.W.0106.000000T0000Z-161130T0930Z/
VERMILION LA-
309 AM CST WED NOV 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VERMILION PARISH
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTH
CENTRAL...CENTRAL AND SOUTHWESTERN LOUISIANA.

LAT...LON 3013 9182 3012 9209 3013 9209 3013 9210
      3012 9211 3012 9215 3013 9217 3014 9217
      3036 9222 3052 9193
TIME...MOT...LOC 0909Z 246DEG 34KT 3036 9211 3021 9208 

$$

LAC001-055-097-099-300930-
/O.CON.KLCH.SV.W.0106.000000T0000Z-161130T0930Z/
ST. MARTIN LA-ST. LANDRY LA-ACADIA LA-LAFAYETTE LA-
309 AM CST WED NOV 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CST
FOR WEST CENTRAL ST. MARTIN...SOUTH CENTRAL ST. LANDRY...EAST CENTRAL
ACADIA AND LAFAYETTE PARISHES...

AT 309 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CANKTON TO SCOTT...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...SCOTT...BREAUX BRIDGE...CARENCRO...ST. MARTINVILLE...
LEONVILLE...ARNAUDVILLE...BROUSSARD...SUNSET...DUSON...GRAND
COTEAU...CANKTON AND MIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTH
CENTRAL...CENTRAL AND SOUTHWESTERN LOUISIANA.

LAT...LON 3013 9182 3012 9209 3013 9209 3013 9210
      3012 9211 3012 9215 3013 9217 3014 9217
      3036 9222 3052 9193
TIME...MOT...LOC 0909Z 246DEG 34KT 3036 9211 3021 9208 

HAIL...0.88IN
WIND...60MPH
 
$$

TINGLER
472 
WWUS54 KLCH 300923
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
323 AM CST WED NOV 30 2016

LAC001-300932-
/O.CAN.KLCH.SV.W.0106.000000T0000Z-161130T0930Z/
ACADIA LA-
323 AM CST WED NOV 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ACADIA PARISH IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTH CENTRAL
AND CENTRAL LOUISIANA.

LAT...LON 3021 9184 3018 9196 3029 9206 3048 9200
      3052 9193
TIME...MOT...LOC 0922Z 246DEG 34KT 3040 9200 3025 9197 

$$

LAC055-097-099-300930-
/O.CON.KLCH.SV.W.0106.000000T0000Z-161130T0930Z/
ST. MARTIN LA-ST. LANDRY LA-LAFAYETTE LA-
323 AM CST WED NOV 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CST
FOR WEST CENTRAL ST. MARTIN...SOUTH CENTRAL ST. LANDRY AND
NORTHEASTERN LAFAYETTE PARISHES...

AT 322 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GRAND COTEAU TO NEAR BREAUX BRIDGE...MOVING
NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...BREAUX BRIDGE...CARENCRO...LEONVILLE AND ARNAUDVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTH CENTRAL
AND CENTRAL LOUISIANA.

LAT...LON 3021 9184 3018 9196 3029 9206 3048 9200
      3052 9193
TIME...MOT...LOC 0922Z 246DEG 34KT 3040 9200 3025 9197 

HAIL...0.88IN
WIND...60MPH
 
$$

TINGLER
776 
WWUS54 KLCH 300929
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
329 AM CST WED NOV 30 2016

LAC055-097-099-300939-
/O.EXP.KLCH.SV.W.0106.000000T0000Z-161130T0930Z/
ST. MARTIN LA-ST. LANDRY LA-LAFAYETTE LA-
329 AM CST WED NOV 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ST. MARTIN...
SOUTH CENTRAL ST. LANDRY AND NORTHEASTERN LAFAYETTE PARISHES WILL
EXPIRE AT 330 AM CST...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTH CENTRAL
AND CENTRAL LOUISIANA.

LAT...LON 3021 9184 3018 9196 3029 9206 3048 9200
      3052 9193
TIME...MOT...LOC 0929Z 246DEG 34KT 3042 9194 3027 9191 

$$

TINGLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 11:47 PM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Nov 29, 11:47 PM CST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1147 PM CST Tue Nov 29 2016

.AVIATION...
A cold front is moving through southwestern Louisiana at this
time. This line of storms is producing a 30 mile wide line of
showers and thunderstorms extending from Rapides/Avoyelles
parishes southwest into western Cameron parish this evening.
This line of storms is producing very strong winds...frequent
lightning and gusty winds.

TAF lctns...LCH/LFT/ARA and AEX will experience storms as the
frontal system approaches each locations. Look for IFR conditions
ahead and along the front... conditions will improve behind the
wind shift... MVFR becmg VFR twrds sr.

&&

.PREV DISCUSSION... /issued 943 PM CST Tue Nov 29 2016/

DISCUSSION...
Grids/zones updated for Tornado Watch #508 issued earlier and
valid til 11Z for the ern 1/2 of the forecast area.

Convection has begun slowly increasing in coverage the past hour
as activity moves into more moisture-rich area per regional 00z
soundings...and POPs the rest of the night were tweaked based on
latest high res model guidance. Convection should eventually end
from west to east with the passage of an approaching cold front.
Sfc analysis show this front has been basically stationary just
beyond our CWA borders this evening...but the next significant
shortwave aloft moving across wrn TX at this time is expected to
give it a push across the area through the overnight and early
morning hours.

Local 00z soundings show decent low-level directional/speed
shear...sufficient to produce a tornado or two through the
night...although best parameters for tornadic cells still look to
be north or northeast of the area.

Elsewhere inherited grids/zones look in good shape based on latest
obs/trends.

25

PREV DISCUSSION... /issued 240 PM CST Tue Nov 29 2016/

DISCUSSION...
Weather map shows the nearly stationary front located between LFK
(temp/dewpt 67/64) and JAS (temp/dewpt 87/70) to just north of POE
and AEX/ESF with similar temp/dewpt gradients. South of the
front, temperatures in the lower/mid 80s with dewpoints in the
upper 60s to lower 70s. Radar showing scattered showers and
thunderstorms continuing to develop across Central and North
Louisiana along the front with warnings issued for these. The
best chances of showers and thunderstorms will be mainly this
evening and overnight as this shortwave trough will move through
dragging the cold front back southward and finally through our
region Wednesday. Risk of severe weather continues with Slight
Risk over most of the area, with the Enhanced Risk only touching
Avoyelles, St. Landry and eastern Rapides parishes in C LA.

After the cold front passage, cooler and drier air will prevail
across the region. Cooler than normal temperatures expected for
Wednesday night into the weekend.

The next system to affect the region will begin Friday, gradually
increasing showers with an isolated thunderstorm by Friday night.
This will be more of an over-running event as most of the region
will stay in the cool sector, with a coastal trof or surface low
developing for Saturday. With the persistent and strong easterly
flow, there may be a risk of higher tides for Saturday, depends on
how far north or south the sfc low/trough is across the northwest
Gulf. Shower chances looks to remain on and off through Monday of
next week.

DML

MARINE...
Elevated seas of 4-7 feet continue across the 20-60nm zones this
afternoon due to the continued strong southerly fetch across the
Western Gulf. Wave heights may diminish a bit tonight but increase
once again Wednesday after the frontal passage. So, issued an
Small Craft Advisory through 6 PM Wednesday.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  50  64  37  62 /  80  10   0   0
LCH  57  68  42  64 /  80  10   0   0
LFT  59  68  41  64 /  80  10   0   0
BPT  55  69  43  65 /  60  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 PM CST Wednesday for GMZ470-472-475.

     SMALL CRAFT EXERCISE CAUTION through Wednesday afternoon for
     GMZ450-452-455.

&&

K. Kuyper
Hazardous weather outlook, Nov 29, 5:15 AM CST, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CST TUE NOV 29 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
301115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
515 AM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE MORNING BEGINS WITH AREAS OF DENSE FOG WITH VISIBILITIES
APPROACHING 1/4 MILE OR LESS IN SOME LOCATIONS. DENSE FOG SHOULD
DISSIPATE BY MID MORNING. DURING THE AFTERNOON...SOUTHERLY MOIST
FLOW INCREASES WITH SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING.
CLOUD TO GROUND LIGHTNING...AND THE POSSIBILITY OF ONE OR TWO
STORMS REACHING SEVERE LIMITS IS POSSIBLE ACROSS THE AREA.

TONIGHT...WIDESPREAD RAINS DEVELOP AS THE NEXT STORM SYSTEM AND
COLD FRONT SWEEPS ACROSS THE AREA. NO FLOODING IS ANTICIPATED.
HOWEVER...CLOUD TO GROUND LIGHTNING AND GUSTY WINDS COULD
MATERIALIZE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRIER AND COOLER CONDITIONS RETURN WEDNESDAY AND THURSDAY. A
VIGOROUS STORM SYSTEM APPROACHES OVER THE WEEKEND INTO MONDAY
RESULTING IN THE POSSIBILITY OF SEVERE STORMS AND FLOODING
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-301115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
515 AM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG OVER THE NEARSHORE WATERS...LAKES AND BAYS WILL RESULT
IN VISIBILITIES OF 1 NAUTICAL MILE OR LESS IN SOME LOCATIONS.
VISIBILITIES SHOULD IMPROVE BY MID MORNING. SOUTHERLY FLOW WILL
INCREASE THIS AFTERNOON AS LOW PRESSURE DEVELOPS ACROSS NORTH
TEXAS AND OKLAHOMA. ANOTHER SYSTEM SYSTEM SWEEPS ACROSS THE
COASTAL WATERS TONIGHT WITH SHOWERS AND THUNDERSTORMS MOVING IN
TANDEM WITH THE COLD FRONT. WINDS AND SEAS WILL BE HIGHER NEAR
STRONGER SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

OFFSHORE FLOW WILL INCREASE WEDNESDAY WITH SOME TYPE OF CAUTIONARY OR
ADVISORY NEEDED FOR BRISK WINDS. WINDS WILL DECREASE ON THURSDAY.
UNSTABLE AND INCREASED RAIN CHANCES RETURN OVER THE WEEKEND INTO
MONDAY AS THE NEXT MAJOR SYSTEM SYSTEM SWEEPS ACROSS THE AREA.
SEVERE STORMS ARE POSSIBLE AGAIN WITH THIS NEXT SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Nov 30, 12:48 AM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1248 AM CST WED NOV 30 2016

LAZ073-074-300715-
WEST CAMERON LA-EAST CAMERON LA-
1248 AM CST WED NOV 30 2016

...SPECIAL WEATHER STATEMENT...

AT 1247 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HOLLY BEACH...OR 7 MILES WEST OF CAMERON...MOVING NORTHEAST AT
35 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAMERON...HOLLY BEACH...GIBBSTOWN AND CONSTANCE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2977 9365 3001 9334 2985 9335 2987 9335
      2988 9339 2986 9344 2980 9335 2984 9332
      2985 9325 2990 9323 3003 9328 2990 9299
      2978 9324 2976 9334 2979 9332 2976 9335
TIME...MOT...LOC 0647Z 234DEG 32KT 2980 9343

TINGLER
Special weather statement, Nov 30, 12:52 AM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1252 AM CST WED NOV 30 2016

LAZ029-032-033-300715-
EVANGELINE LA-ST. LANDRY LA-AVOYELLES LA-
1252 AM CST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EVANGELINE...NORTH
CENTRAL ST. LANDRY AND AVOYELLES PARISHES UNTIL 115 AM CST...

AT 1251 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MOREAUVILLE...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VILLE PLATTE...MARKSVILLE...BUNKIE...MAMOU...SIMMESPORT...
MOREAUVILLE...MORROW...BORDELONVILLE...COTTONPORT...PINE PRAIRIE...
MANSURA...HESSMER...EVERGREEN...PLAUCHEVILLE...BIG BEND...INDIAN
LAKE...LAKE OPHELIA NATIONAL WILDLIFE REFUGE...WHITEVILLE...REDDELL
AND CHICOT STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR CENTRAL
LOUISIANA.

LAT...LON 3122 9178 3120 9169 3105 9172 3098 9180
      3086 9182 3083 9180 3055 9241 3071 9249
      3097 9227 3096 9221 3102 9222 3126 9200
      3124 9200 3123 9199 3122 9199 3123 9192
      3127 9195 3130 9191
TIME...MOT...LOC 0651Z 235DEG 46KT 3104 9193

TINGLER
Special weather statement, Nov 30, 1:25 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
125 AM CST WED NOV 30 2016

LAZ029-032-033-043-300815-
EVANGELINE LA-ST. LANDRY LA-ACADIA LA-AVOYELLES LA-
125 AM CST WED NOV 30 2016

...SPECIAL WEATHER STATEMENT...

AT 125 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM LETTSWORTH TO NEAR RICHARD. MOVEMENT WAS EAST
AT 45 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...EUNICE...VILLE PLATTE...CHURCH POINT...SIMMESPORT...KROTZ
SPRINGS...LEONVILLE...ARNAUDVILLE...MELVILLE...PALMETTO...MORROW...
BAYOU CURRENT...SUNSET...PORT BARRE...WASHINGTON...GRAND COTEAU...
CHATAIGNIER...PLAUCHEVILLE...BIG BEND AND PRAIRIE RONDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTH
CENTRAL...CENTRAL AND SOUTHWESTERN LOUISIANA.

LAT...LON 3114 9172 3110 9170 3105 9172 3098 9180
      3087 9180 3086 9182 3071 9173 3056 9176
      3051 9173 3051 9175 3048 9176 3040 9168
      3040 9181 3042 9187 3040 9193 3041 9260
      3114 9186 3117 9168
TIME...MOT...LOC 0725Z 248DEG 41KT 3096 9170 3044 9236

TINGLER
Special weather statement, Nov 30, 1:28 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
128 AM CST WED NOV 30 2016

LAZ041-042-073-074-300815-
JEFFERSON DAVIS LA-WEST CAMERON LA-EAST CAMERON LA-CALCASIEU LA-
128 AM CST WED NOV 30 2016

...SPECIAL WEATHER STATEMENT...

AT 128 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GIBBSTOWN TO 10 MILES SOUTH OF HOLLY
BEACH. MOVEMENT WAS EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMERON...LAKE ARTHUR...LACASSINE NATIONAL WILDLIFE REFUGE...HAYES...
GRAND CHENIER...KLONDIKE...GIBBSTOWN...THORNWELL...HOLLY BEACH...
HACKETTS CORNER...LOWRY...CREOLE...SWEET LAKE...RUTHERFORD BEACH AND
BELL CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 2978 9321 2976 9334 2979 9332 2980 9335
      2976 9335 2977 9350 2984 9340 2982 9335
      2989 9335 2984 9332 2985 9325 2995 9326
      3013 9303 3013 9262 3007 9263 3004 9272
      3004 9262 3001 9262 2972 9301
TIME...MOT...LOC 0728Z 258DEG 23KT 2994 9303 2964 9348

TINGLER
Special weather statement, Nov 30, 2:13 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
213 AM CST WED NOV 30 2016

LAZ042-043-052-074-300845-
JEFFERSON DAVIS LA-EAST CAMERON LA-ACADIA LA-VERMILION LA-
213 AM CST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...
NORTHWESTERN VERMILION...SOUTHEASTERN JEFFERSON DAVIS AND ACADIA
PARISHES UNTIL 245 AM CST...

AT 213 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR JENNINGS TO KLONDIKE. MOVEMENT WAS
NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CROWLEY...JENNINGS...RAYNE...LAKE ARTHUR...IOTA...GUEYDAN...
MERMENTAU...KLONDIKE...EVANGELINE...MORSE...BRANCH...RICEVILLE...
RICHARD...MAXIE...INDIAN BAYOU...EGAN...MOWATA...LYONS POINT...
ESTHERWOOD AND MIDLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTH CENTRAL
AND SOUTHWESTERN LOUISIANA.

LAT...LON 2992 9268 3021 9275 3048 9238 3048 9227
      3024 9218 3024 9221 3022 9222 3021 9225
      3017 9225 3015 9228 3014 9220 3013 9218
TIME...MOT...LOC 0813Z 237DEG 36KT 3018 9267 3005 9263

TINGLER
Special weather statement, Nov 30, 2:41 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 AM CST WED NOV 30 2016

LAZ033-043-044-052-300915-
ST. LANDRY LA-ACADIA LA-VERMILION LA-LAFAYETTE LA-
241 AM CST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VERMILION...SOUTH
CENTRAL ST. LANDRY...EASTERN ACADIA AND LAFAYETTE PARISHES UNTIL 315
AM CST...

AT 241 AM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CROWLEY TO NEAR LYONS POINT. MOVEMENT WAS
NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...OPELOUSAS...CROWLEY...SCOTT...RAYNE...CARENCRO...CHURCH
POINT...LEONVILLE...ARNAUDVILLE...BROUSSARD...SUNSET...PORT BARRE...
DUSON...MAURICE...GRAND COTEAU...CANKTON...BRANCH...RIDGE...INDIAN
BAYOU AND LYONS POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTH
CENTRAL...CENTRAL AND SOUTHWESTERN LOUISIANA.

LAT...LON 3027 9245 3056 9197 3040 9192 3040 9194
      3041 9198 3037 9199 3036 9195 3032 9196
      3028 9195 3026 9197 3024 9194 3021 9196
      3021 9198 3019 9198 3018 9196 3019 9192
      3015 9191 3014 9192 3004 9240
TIME...MOT...LOC 0841Z 241DEG 37KT 3026 9239 3013 9235

TINGLER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 6:24 PM CSTSpecial Weather StatementLCHVernon66 min
Nov 29, 6:46 PM CSTTornado WarningLCHVernon23 min
Nov 29, 9:46 PM CSTSpecial Weather StatementLCHBeauregard59 min
Nov 29, 9:58 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard38 min
Nov 29, 10:58 PM CSTSpecial Weather StatementLCHRapides47 min
Nov 29, 11:26 PM CSTSpecial Weather StatementLCHCalcasieu49 min
Nov 29, 11:34 PM CSTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides38 min
Nov 30, 12:14 AM CSTSpecial Weather StatementLCHEvangeline46 min
Nov 30, 12:17 AM CSTSpecial Weather StatementLCHJefferson Davis28 min
Nov 30, 12:18 AM CSTSpecial Weather StatementLCHCameron27 min
Nov 30, 12:31 AM CSTSpecial Marine WarningLCH44 min
Nov 30, 12:45 AM CSTSpecial Weather StatementLCHAcadia, Jefferson Davis30 min
Nov 30, 12:48 AM CSTSpecial Weather StatementLCHCameron27 min
Nov 30, 12:52 AM CSTSpecial Weather StatementLCHAvoyelles, Evangeline23 min
Nov 30, 12:57 AM CSTSevere Thunderstorm WarningLCHAvoyelles26 min
Nov 30, 1:25 AM CSTSpecial Weather StatementLCHSaint Landry50 min
Nov 30, 1:28 AM CSTSpecial Weather StatementLCHCameron47 min
Nov 30, 2:13 AM CSTSpecial Weather StatementLCHAcadia32 min
Nov 30, 2:41 AM CSTSpecial Weather StatementLCHAcadia, Lafayette34 min
Nov 30, 4:03 AM CSTSpecial Weather StatementLCHSaint Martin, Vermilion42 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.